Alert archive / California / Wind Advisories in 2017
Wind Advisory 25, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 31, 2017, 4:25 AM PDT. It took effect at Mar 31, 2017, 8:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2017, 4:25 AM PDT (11:25 UTC)
- In effect from
- Mar 31, 2017, 8:00 AM PDT
- Expired
- Mar 31, 2017, 7:10 PM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
753 WWUS76 KSTO 311125 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 425 AM PDT Fri Mar 31 2017 ...Gusty north winds today through this evening... .Gusty north winds are expected to return today over much of northern California especially over the Sacramento and northern San Joaquin valleys, Delta and coast range. Winds similar to or slightly stronger than Thursday are expected. These winds will continue through this evening before decreasing slowly overnight. CAZ015>019-063-064-010600- /O.NEW.KSTO.WI.Y.0025.170331T1500Z-170401T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 425 AM PDT Fri Mar 31 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * TIMING...Winds picking up early this morning then remaining gusty through this evening. Winds decreasing slowly overnight.| * WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts up to 45 mph over the coast range. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
870 WWUS76 KSTO 010210 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 710 PM PDT Fri Mar 31 2017 CAZ015>019-063-064-010315- /O.CAN.KSTO.WI.Y.0025.000000T0000Z-170401T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 710 PM PDT Fri Mar 31 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Wind speeds have decreased below criteria, and thus the wind advisory has been cancelled. Wind speeds of 10 to 20 mph can be expected overnight. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 4:02 AM PDT, 23 minutes earlier.
Area forecast discussion, Mar 31, 4:02 AM PDT, 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 402 AM PDT Fri Mar 31 2017 .SYNOPSIS... Gusty north winds through this evening. Dry and warm conditions Saturday and Sunday except for a slight chance of showers northern mountains and Sierra Sunday afternoon and night. Next chance of light precipitation late next week with heavier precipitation possible next weekend. && .DISCUSSION... Northern California currently between an upper low pressure system over the southern Great Basin and building high pressure over the eastern Pacific. Northerly flow between the two systems combined with a 10 mb surface gradient from MFR to SAC bringing breezy north winds to northern California. Central valley winds running in the teens this morning. Some higher elevations showing wind gusts in excess of 30 mph and expect these stronger winds to surface down into the valley later this morning. Have issued a wind advisory for the valley and coast range through this evening after which surface and upper gradients should relax. Warm and dry weather expected Saturday under upper level ridging with breezy but lighter north winds continuing. Warming airmass will bring daytime highs up to between 10 to 15 degrees above normal. A short wave trough moving through the Pacific northwest will flatten the ridge a bit on Sunday bringing a little cooler temperatures although daytime highs will remain well above normal. By Sunday afternoon this shortwave will bring a slight threat of showers to the northern mountains with this threat shifting southward into the Sierra Cascade range Sunday night. Upper ridge axis shifts over the west coast on Monday bringing fair skies to the entire forecast area with breezy north winds continuing. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Models point to strong upper ridging over Interior NorCal through the first half of next week with dry weather and above normal high temperatures. Models have trended to a slower progression of the the ridging and upstream trough. Weather looks to remain dry through Wednesday. Potential for atmospheric river to setup over the forecast area Thursday into the weekend. && .AVIATION... Strong northerly flow aloft as Eastern Pacific ridge builds inland with VFR conditions next 24 hrs. Northerly surface winds gusts to 25 kts early this morning then areas up to 35 kts after 16z. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to 11 PM PDT this evening for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.